# SDR 2002FA0000459

- Difficulty date: April 1, 2002
- Submitted: April 10, 2002
- Operation: General aviation
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 653816A7BP
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

USING COMPLETE CYLINDER AND VALVE ASSEMBLYS, ENGINE SCREEN PLUGGED WITH BLACK FLAKES AND STARVED ENGINE IN INITIAL HOUR OF BREAKING.  RESULTED IN OIL STARVATION TO MAINS, ROD BEARINGS, CYLINDER WALLS, CAMSHAFT, ROCKERS AND TAPPETS.  OIL PUMP DAMAGED DUE TO ABRASION.  RINGS LOST MATERIAL, ROD BEARINGS LOST PLATING, ONE ROD BEARING SPUN.  CRANKSHAFT SEVERELY UNDERCUT.  ANOTHER ENGINE REBUILT USING SAME ASSEMBLYS, ON BREAKING, AFTER TWO RUNS TOTALING 15 MINUTES SCREEN CHECKED AND FOUND WITH BLACK FLAKING, CLEANED AND ANOTHER RUN MADE.  MORE PARTICLES OF BLACK FLACK FOUND.  OIL REMOVED AND ENG FILLED WITH MORE FRESH BREAKIN OIL, ENGINE RUN, SCREEN CHECKED AND CLEANED.  TEST FLIGHT MADE.
